Alert archive / Louisiana / Flash Flood Watches in 2017

Flash Flood Watch 3, NWS New Orleans, LA

May 2, 201713 parishes in Louisiana; 5 counties in Mississippi

NWS New Orleans, LA issued this flash flood watch at May 2, 2017, 3:50 PM CDT for 13 parishes in Louisiana; 5 counties in Mississippi. It took effect at May 3, 2017, 10:00 AM CDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
May 2, 2017, 3:50 PM CDT (20:50 UTC)
In effect from
May 3, 2017, 10:00 AM CDT
Expired
May 4, 2017, 3:17 AM CDT
In force
17 hr
Issued by
NWS New Orleans, LA
Flood severity
None

Counties Assumption Parish, LA, East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Pointe Coupee Parish, LA, Saint Bernard Parish, LA, Saint Helena Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, Tangipahoa Parish, LA, Washington Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA, Amite County, MS, Pearl River County, MS, Pike County, MS, Walthall County, MS, Wilkinson County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2017-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2017-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2257 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

013 
WGUS64 KLIX 022050
FFALIX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service New Orleans LA
350 PM CDT Tue May 2 2017

...Flash Flood Watch will be in effect for Wednesday and Wednesday
Night...

.An strong developing storm system will be affecting the Lower
Mississippi Valley Region and the central Gulf States Wednesday
into early Thursday morning. A couple rounds of thunderstorms
will likely bring heavy rainfall that may result in some flooding
for some locations. 

LAZ034>037-039-040-046>050-071-072-MSZ068>071-077-080>082-032100-
/O.NEW.KLIX.FF.A.0003.170503T1800Z-170504T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington-
St. Tammany-Iberville-West Baton Rouge-East Baton Rouge-Ascension-
Livingston-Northern Tangipahoa-Southern Tangipahoa-Wilkinson-
Amite-Pike-Walthall-Pearl River-Hancock-Harrison-Jackson-
Including the cities of New Roads, Lettsworth, Livonia, Spillman,
St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington,
Easleyville, Greensburg, Montpelier, Bogalusa, Enon, Franklinton,
Slidell, Mandeville, Covington, Lacombe, Bayou Sorrel, 
Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge,
Gonzales, Donaldsonville, Prairieville, Denham Springs, Watson, 
Walker, Amite, Kentwood, Roseland, Wilmer, Hammond, Robert, 
Ponchatoula, Centreville, Dolorosa, Fort Adams, Woodville, 
Gillsberg, Gloster, Smithdale, Liberty, McComb, Dexter, Salem, 
Tylertown, Crossroads, McNeil, Picayune, Bay St. Louis, Waveland,
Diamondhead, Gulfport, Pascagoula, Ocean Springs, Moss Point, 
Gautier, and St. Martin
350 PM CDT Tue May 2 2017

...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY MORNING...

The National Weather Service in New Orleans has issued a

* Flash Flood Watch FOR portions of southeast Louisiana and 
  Mississippi, including the following areas, in southeast 
  Louisiana, Ascension, East Baton Rouge, East Feliciana, 
  Iberville, Livingston, Northern Tangipahoa, Pointe Coupee, 
  Southern Tangipahoa, St. Helena, St. Tammany, Washington, West 
  Baton Rouge, and West Feliciana. In Mississippi, Amite, 
  Hancock, Harrison, Jackson, Pearl River, Pike, Walthall, and 
  Wilkinson. 

* from Wednesday afternoon through Thursday morning

* Warm front moving north out of the Gulf of Mexico Wednesday
  afternoon, followed by a cold front and squall line moving east
  Wednesday night. 

* Impacts include area rivers, ditches and canals swelling due to
  excessive rainfall. Some ponding of water in area streets and
  low lying areas may make some locations impassible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

24/RR
5 follow-up statements
325 
WGUS64 KLIX 030209
FFALIX

Flood Watch
National Weather Service New Orleans LA
909 PM CDT Tue May 2 2017

...Flash Flood Watch will be in effect for Wednesday and
Wednesday Night...

.An strong developing storm system will be affecting the Lower
Mississippi Valley Region and the central Gulf States Wednesday
into early Thursday morning. A couple rounds of thunderstorms
will likely bring heavy rainfall that may result in some flooding
for some locations.

LAZ034>037-039-040-046>050-071-072-MSZ068>071-077-080>082-040215-
/O.CON.KLIX.FF.A.0003.170503T1800Z-170504T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington-
St. Tammany-Iberville-West Baton Rouge-East Baton Rouge-Ascension-
Livingston-Northern Tangipahoa-Southern Tangipahoa-Wilkinson-
Amite-Pike-Walthall-Pearl River-Hancock-Harrison-Jackson-
Including the cities of New Roads, Lettsworth, Livonia, Spillman,
St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington,
Easleyville, Greensburg, Montpelier, Bogalusa, Enon, Franklinton,
Slidell, Mandeville, Covington, Lacombe, Bayou Sorrel, 
Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge,
Gonzales, Donaldsonville, Prairieville, Denham Springs, Watson, 
Walker, Amite, Kentwood, Roseland, Wilmer, Hammond, Robert, 
Ponchatoula, Centreville, Dolorosa, Fort Adams, Woodville, 
Gillsberg, Gloster, Smithdale, Liberty, McComb, Dexter, Salem, 
Tylertown, Crossroads, McNeil, Picayune, Bay St. Louis, Waveland,
Diamondhead, Gulfport, Pascagoula, Ocean Springs, Moss Point, 
Gautier, and St. Martin
909 PM CDT Tue May 2 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH THURSDAY MORNING...

The Flash Flood Watch continues for

* portions of southeast Louisiana and Mississippi, including the 
  following areas, in southeast Louisiana, Ascension, East Baton 
  Rouge, East Feliciana, Iberville, Livingston, Northern 
  Tangipahoa, Pointe Coupee, Southern Tangipahoa, St. Helena, 
  St. Tammany, Washington, West Baton Rouge, and West Feliciana. 
  In Mississippi, Amite, Hancock, Harrison, Jackson, Pearl 
  River, Pike, Walthall, and Wilkinson. 

* from Wednesday afternoon through Thursday morning

* Warm front moving north out of the Gulf of Mexico Wednesday 
  afternoon, followed by a cold front and squall line moving 
  east Wednesday night. 

* Heavy rainfall from strong to severe thunderstorms is expected
  to produce storm total accumulations generally between 2 and 3
  inches Wednesday afternoon through early Thursday morning. 

* Impacts include area rivers, ditches and canals swelling due 
  to excessive rainfall. Some ponding of water in area streets 
  and low lying areas may make some locations impassible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
514 
WGUS64 KLIX 030849
FFALIX

Flood Watch
National Weather Service New Orleans LA
349 AM CDT Wed May 3 2017

...Flash Flood Watch will be in effect for Today and Tonight...

.An strong developing storm system will be affecting the Lower
Mississippi Valley Region and the central Gulf States Today into 
early tomorrow morning. A couple rounds of thunderstorms will 
likely bring heavy rainfall that may result in some flooding for 
some locations.

LAZ034>037-039-040-046>050-071-072-MSZ068>071-077-080>082-040900-
/O.CON.KLIX.FF.A.0003.170503T1800Z-170504T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington-
St. Tammany-Iberville-West Baton Rouge-East Baton Rouge-Ascension-
Livingston-Northern Tangipahoa-Southern Tangipahoa-Wilkinson-
Amite-Pike-Walthall-Pearl River-Hancock-Harrison-Jackson-
Including the cities of New Roads, Lettsworth, Livonia, Spillman,
St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington,
Easleyville, Greensburg, Montpelier, Bogalusa, Enon, Franklinton,
Slidell, Mandeville, Covington, Lacombe, Bayou Sorrel, 
Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge,
Gonzales, Donaldsonville, Prairieville, Denham Springs, Watson, 
Walker, Amite, Kentwood, Roseland, Wilmer, Hammond, Robert, 
Ponchatoula, Centreville, Dolorosa, Fort Adams, Woodville, 
Gillsberg, Gloster, Smithdale, Liberty, McComb, Dexter, Salem, 
Tylertown, Crossroads, McNeil, Picayune, Bay St. Louis, Waveland,
Diamondhead, Gulfport, Pascagoula, Ocean Springs, Moss Point, 
Gautier, and St. Martin
349 AM CDT Wed May 3 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 1 PM CDT THIS
AFTERNOON THROUGH THURSDAY MORNING...

The Flash Flood Watch continues for

* portions of southeast Louisiana and Mississippi, including the 
  following areas, in southeast Louisiana, Ascension, East Baton 
  Rouge, East Feliciana, Iberville, Livingston, Northern 
  Tangipahoa, Pointe Coupee, Southern Tangipahoa, St. Helena, 
  St. Tammany, Washington, West Baton Rouge, and West Feliciana. 
  In Mississippi, Amite, Hancock, Harrison, Jackson, Pearl 
  River, Pike, Walthall, and Wilkinson. 

* from 1 PM CDT this afternoon through Thursday morning

* Warm front moving north out of the Gulf of Mexico this
  afternoon, followed by a cold front and squall line moving east
  tonight. 

* Heavy rainfall from strong to severe thunderstorms is expected
  to produce storm total accumulations generally between 2 and 4
  inches this afternoon through early tomorrow morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

32
107 
WGUS64 KLIX 031451
FFALIX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service New Orleans LA
951 AM CDT Wed May 3 2017

...Flash Flood Watch will be in effect for Today and Tonight...

.A strong developing storm system will be affecting the Lower 
Mississippi Valley Region and the central Gulf States into early 
tomorrow morning. A couple rounds of thunderstorms will likely 
bring heavy rainfall that may result in some flooding for some 
locations.

LAZ056>070-041200-
/O.EXB.KLIX.FF.A.0003.170503T1500Z-170504T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Assumption-St. James-St. John The Baptist-Upper Lafourche-
St. Charles-Upper Jefferson-Orleans-Upper Plaquemines-
Upper St. Bernard-Upper Terrebonne-Lower Terrebonne-
Lower Lafourche-Lower Jefferson-Lower Plaquemines-
Lower St. Bernard-
Including the cities of Pierre Part, Labadieville, 
Paincourtville, Convent, Lutcher, Gramercy, Laplace, Reserve, 
Thibodaux, Raceland, Larose, Destrehan, Norco, Metairie, Kenner, 
East New Orleans, New Orleans, Belle Chasse, Chalmette, Violet, 
Houma, Bayou Cane, Chauvin, Cocodrie, Dulac, Montegut, Galliano, 
Cut Off, Golden Meadow, Leeville, Buras, Pointe A La Hache, 
Port Sulphur, Boothville, Venice, Empire, Myrtle Grove, 
and Yscloskey
951 AM CDT Wed May 3 2017

...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...

The National Weather Service in New Orleans has expanded the

* Flash Flood Watch to include a portion of southeast Louisiana, 
  including the following areas, Assumption, Lower Jefferson, 
  Lower Lafourche, Lower Plaquemines, Lower St. Bernard, Lower 
  Terrebonne, Orleans, St. Charles, St. James, St. John The 
  Baptist, Upper Jefferson, Upper Lafourche, Upper Plaquemines, 
  Upper St. Bernard, and Upper Terrebonne. 

* through Thursday morning

* Warm front moving north out of the Gulf of Mexico today, 
  followed by a cold front and squall line moving east tonight. 

* Heavy rainfall from strong to severe thunderstorms is expected
  to produce storm total accumulations generally between 3 and 5
  inches through early tomorrow morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

LAZ034>037-039-040-046>050-071-072-MSZ068>071-077-080>082-041200-
/O.EXT.KLIX.FF.A.0003.170503T1500Z-170504T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington-
St. Tammany-Iberville-West Baton Rouge-East Baton Rouge-Ascension-
Livingston-Northern Tangipahoa-Southern Tangipahoa-Wilkinson-
Amite-Pike-Walthall-Pearl River-Hancock-Harrison-Jackson-
Including the cities of New Roads, Lettsworth, Livonia, Spillman,
St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington,
Easleyville, Greensburg, Montpelier, Bogalusa, Enon, Franklinton,
Slidell, Mandeville, Covington, Lacombe, Bayou Sorrel, 
Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge,
Gonzales, Donaldsonville, Prairieville, Denham Springs, Watson, 
Walker, Amite, Kentwood, Roseland, Wilmer, Hammond, Robert, 
Ponchatoula, Centreville, Dolorosa, Fort Adams, Woodville, 
Gillsberg, Gloster, Smithdale, Liberty, McComb, Dexter, Salem, 
Tylertown, Crossroads, McNeil, Picayune, Bay St. Louis, Waveland,
Diamondhead, Gulfport, Pascagoula, Ocean Springs, Moss Point, 
Gautier, and St. Martin
951 AM CDT Wed May 3 2017

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH THURSDAY MORNING...

The Flash Flood Watch is now in effect for

* portions of southeast Louisiana and southern Mississippi, 
  including the following areas, in southeast Louisiana, 
  Ascension, East Baton Rouge, East Feliciana, Iberville, 
  Livingston, Northern Tangipahoa, Pointe Coupee, Southern 
  Tangipahoa, St. Helena, St. Tammany, Washington, West Baton 
  Rouge, and West Feliciana. In Mississippi, Amite, Hancock, 
  Harrison, Jackson, Pearl River, Pike, Walthall, and Wilkinson. 

* through Thursday morning

* Warm front moving north out of the Gulf of Mexico today,  
  followed by a cold front and squall line moving east tonight. 

* Heavy rainfall from strong to severe thunderstorms is expected
  to produce storm total accumulations generally between 3 and 5
  inches through early tomorrow morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
325 
WGUS64 KLIX 032108
FFALIX

Flood Watch
National Weather Service New Orleans LA
408 PM CDT Wed May 3 2017

...Flash Flood Watch will be in effect Tonight...

.A storm system will be affecting the Lower Mississippi Valley 
Region and the central Gulf States into early tomorrow morning. 
Thunderstorms will likely bring heavy rainfall that may result in 
some flooding for some locations.

LAZ034>037-039-040-046>050-056>072-MSZ068>071-077-080>082-041200-
/O.CON.KLIX.FF.A.0003.000000T0000Z-170504T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington-
St. Tammany-Iberville-West Baton Rouge-East Baton Rouge-Ascension-
Livingston-Assumption-St. James-St. John The Baptist-
Upper Lafourche-St. Charles-Upper Jefferson-Orleans-
Upper Plaquemines-Upper St. Bernard-Upper Terrebonne-
Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
Including the cities of New Roads, Lettsworth, Livonia, Spillman,
St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington,
Easleyville, Greensburg, Montpelier, Bogalusa, Enon, Franklinton,
Slidell, Mandeville, Covington, Lacombe, Bayou Sorrel, 
Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge,
Gonzales, Donaldsonville, Prairieville, Denham Springs, Watson, 
Walker, Pierre Part, Labadieville, Paincourtville, Convent, 
Lutcher, Gramercy, Laplace, Reserve, Thibodaux, Raceland, Larose,
Destrehan, Norco, Metairie, Kenner, East New Orleans, 
New Orleans, Belle Chasse, Chalmette, Violet, Houma, Bayou Cane, 
Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, 
Golden Meadow, Leeville, Buras, Pointe A La Hache, Port Sulphur, 
Boothville, Venice, Empire, Myrtle Grove, Yscloskey, Amite, 
Kentwood, Roseland, Wilmer, Hammond, Robert, Ponchatoula, 
Centreville, Dolorosa, Fort Adams, Woodville, Gillsberg, Gloster,
Smithdale, Liberty, McComb, Dexter, Salem, Tylertown, Crossroads,
McNeil, Picayune, Bay St. Louis, Waveland, Diamondhead, Gulfport,
Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin
408 PM CDT Wed May 3 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING...

The Flash Flood Watch continues for

* portions of southeast Louisiana and Mississippi, including the 
  following areas, in southeast Louisiana, Ascension, 
  Assumption, East Baton Rouge, East Feliciana, Iberville, 
  Livingston, Lower Jefferson, Lower Lafourche, Lower 
  Plaquemines, Lower St. Bernard, Lower Terrebonne, Northern 
  Tangipahoa, Orleans, Pointe Coupee, Southern Tangipahoa, St. 
  Charles, St. Helena, St. James, St. John The Baptist, St. 
  Tammany, Upper Jefferson, Upper Lafourche, Upper Plaquemines, 
  Upper St. Bernard, Upper Terrebonne, Washington, West Baton 
  Rouge, and West Feliciana. In Mississippi, Amite, Hancock, 
  Harrison, Jackson, Pearl River, Pike, Walthall, and Wilkinson. 

* Tonight

* A cold front and squall line will move east through the area
  tonight.
 
* Heavy rainfall from strong to severe thunderstorms is expected
  to produce storm total accumulations generally between 3 and 5
  inches through early Thursday morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
913 
WGUS64 KLIX 040817
FFALIX

Flood Watch
National Weather Service New Orleans LA
317 AM CDT Thu May 4 2017

...FLASH FLOOD WATCH IS CANCELLED...

.The heavy rainfall and flash flood threat has ended across the 
region.

LAZ034>037-039-040-046>050-056>072-MSZ068>071-077-080>082-040930-
/O.CAN.KLIX.FF.A.0003.000000T0000Z-170504T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington-
St. Tammany-Iberville-West Baton Rouge-East Baton Rouge-Ascension-
Livingston-Assumption-St. James-St. John The Baptist-
Upper Lafourche-St. Charles-Upper Jefferson-Orleans-
Upper Plaquemines-Upper St. Bernard-Upper Terrebonne-
Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
Including the cities of New Roads, Lettsworth, Livonia, Spillman,
St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington,
Easleyville, Greensburg, Montpelier, Bogalusa, Enon, Franklinton,
Slidell, Mandeville, Covington, Lacombe, Bayou Sorrel, 
Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge,
Gonzales, Donaldsonville, Prairieville, Denham Springs, Watson, 
Walker, Pierre Part, Labadieville, Paincourtville, Convent, 
Lutcher, Gramercy, Laplace, Reserve, Thibodaux, Raceland, Larose,
Destrehan, Norco, Metairie, Kenner, East New Orleans, 
New Orleans, Belle Chasse, Chalmette, Violet, Houma, Bayou Cane, 
Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, 
Golden Meadow, Leeville, Buras, Pointe A La Hache, Port Sulphur, 
Boothville, Venice, Empire, Myrtle Grove, Yscloskey, Amite, 
Kentwood, Roseland, Wilmer, Hammond, Robert, Ponchatoula, 
Centreville, Dolorosa, Fort Adams, Woodville, Gillsberg, Gloster,
Smithdale, Liberty, McComb, Dexter, Salem, Tylertown, Crossroads,
McNeil, Picayune, Bay St. Louis, Waveland, Diamondhead, Gulfport,
Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin
317 AM CDT Thu May 4 2017

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of southeast Louisiana and
Mississippi has been cancelled. The threat of heavy rainfall that
could lead to flash flooding has ended. 

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood watch went out at May 2, 3:49 PM CDT, 1 minute earlier.

Area forecast discussion, May 2, 3:49 PM CDT, 1 minute before
Area Forecast Discussion
National Weather Service New Orleans LA
349 PM CDT Tue May 2 2017

.SYNOPSIS...

Upper trof currently over eastern Canada with primarily zonal flow
across the Gulf Coast states. At the surface, high pressure
currently centered over our CWA. Only a few clouds across the area
with temperatures in the lower and middle 80s and dew points in
the lower and middle 50s.

&&

.SHORT TERM...

Only real forecast issue during the entire forecast period will be
tomorrow into the first half of Thursday. Positively tilted trough
digs into the Southern Plains tomorrow as a surface low develops
over Oklahoma. A warm front is expected to develop extending
eastward from the low that will move northeastward across mainly
the western half of the area during the afternoon hours. CAPE
values in excess of 2000 J/kg, 0-1 km SR Helicity values near 250
m2/s2, and 0-6 km shear values in excess of 50 knots would support
all modes of severe weather in the afternoon. Once the warm front
moves north of the area, should be a lull in the weather until a
QLCS in advance of the cold front reaches the area, primarily
during the late evening hours. Main threat with the line will be
damaging winds, although hail and a brief spin-up tornado along
the line can't be ruled out. Currently appears that line should be
east of the CWA prior to 12Z Thursday. Precipitable water values
will be briefly near 2 inches ahead of the line. Widespread 2-3
inch rainfall totals are possible with the two rounds of
convection. It's a borderline situation, but have gone with a
Flash Flood Watch from 18z Wednesday to 12z Thursday for northern
half of the area. This fits with surrounding offices watches.

Cooler and drier weather behind this system for Thursday afternoon
into Friday. High temperatures a good 10 to 15 degrees cooler in
most areas. 35

&&

.LONG TERM...

Ridging slowly moves into the area over the weekend, with upper
ridge forecast to remain centered over the area for much of next
week. Temperatures will start out cooler than normal Saturday, but
warm to a few degrees above normal for Monday and Tuesday. No
major differences in temperature forecast between ECMWF and GFS
and have accepted blended guidance. 35

&&

.AVIATION...

VFR conditions to hold until about 17Z at all terminals but then
come under convective impacts from supercellular storms advancing
northward with a warm front. The greater risk appears to be KBTR and
possibly KHUM and KMCB between 18Z and 21Z. Subsidence air over the
eastern half of the forecast area may limit coverage for terminals
generally east of the I-55 corridor. The area then falls into the
warm sector with VFR based ceilings. Cold front moves into the area
with attendant pre-fronal squall line from west to east generally
between 04/03Z and 12Z, which is beyond this TAF valid period. 24/RR

&&

.MARINE...

Relatively light winds and low seas tonight before response to developing
system in the Plains States brings an increase in onshore flow during the
day Wednesday with gradient tightening in a warm sector. Attendant cold
front then swings through the gulf waters late Wed night into early Thu
that will bring Small Craft Advisory conditions with strong cold air
advection onto the warmer waters. High pressure moderates over the weekend
with winds and seas lessening heading into mid-Friday. 24/RR

&&

.SOUNDING DISCUSSION...
This is based on BUFR sounding data using both the NAM and GFS
models in CHAP for select locations regarding the severe weather
potential for Wed and Wed night. By far, the most vulnerable
location as indicated by CHAP is BTR, with the GFS showing the 18Z
time step the most active, NAM12 has 19Z time step. Both show Ricks
Index of 163-164 (severe) with a 13-16% chance of severe storms.
Tornado potential of EF-2, gust potential 70-70 mph, 1" diameter
hail with a very low VIL, around 37-39. Rainfall 1.0-1.3 inches with
the first round, then 1.69" for the second round. MCB and Slidell
show marginal severe with RI 140-141, EF-0-1, G55-64 mph, 0.25" hail
potentials. Rainfall 0.57"-1.77". The other locations were less
indicative of severe potential, though with model soundings, this
can be under-represented. 24/RR

&&

.DECISION SUPPORT...

DSS CODE...Blue.
DEPLOYED...None.
ACTIVATION...None.
ACTIVITIES...Assessing Severe/Flood Threat for Wednesday.

Decision Support Service (DSS) Code Legend:
GREEN  = No weather impacts that require action
BLUE   = Long fused Watch/Warning/Advisory in effect or high
         visibility event
YELLOW = Heightened impacts with short fused
         Watch/Warning/Advisory issuances; Radar support
ORANGE = High Impacts - Slight to Moderate risk of severe weather;
         Nearby tropical events, HAZMAT or other large episodes
RED    = Full engagement for moderate risk of severe weather; Direct
         tropical threats; events of national significance.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  57  79  55  68 /   0  50  90  30
BTR  61  80  57  70 /   0  60  90  20
ASD  60  81  61  72 /   0  40  90  40
MSY  66  81  63  72 /   0  50  90  40
GPT  65  80  65  74 /   0  30  90  50
PQL  59  81  64  75 /   0  20  90  70

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch from Wednesday afternoon through Thursday
     morning for LAZ034>037-039-040-046>050-071-072.

GM...None.
MS...Flash Flood Watch from Wednesday afternoon through Thursday
     morning for MSZ068>071-077-080>082.

GM...None.
&&
Hazardous weather outlook, May 2, 12:04 PM CDT, 3 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service New Orleans LA
1204 PM CDT Tue May 2 2017

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-030515-
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana-
East Feliciana-St. Helena-Washington-St. Tammany-Iberville-
West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption-
St. James-St. John The Baptist-Upper Lafourche-St. Charles-
Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard-
Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
1204 PM CDT Tue May 2 2017

This Hazardous Weather Outlook is for portions of Southeast
Louisiana...South Mississippi and the adjacent coastal waters.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is anticipated at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Thunderstorms are expected Wednesday morning through and
Wednesday night. Some of these are expected to become strong to
severe. The main hazards expected with severe weather will be
tornadoes, damaging winds and large hail. Heavy rainfall will
also be possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required Wednesday through Wednesday
night.

24/RR

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 10:11 PM CDTRiver Flood WarningLIXEast Baton Rouge, Pointe Coupee, West Feliciana52 days
May 1, 10:11 PM CDTRiver Flood WarningLIXEast Baton Rouge, West Baton Rouge48 days

Nearby

Flash Flood Watches in Louisiana, 2017Flash Flood Watches in Mississippi, 2017Every flash flood watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.